2 posts in this topic

Posted · Report post

I was first prescribed minocycline (pill), clindamycin (liquid), and tretinoin (cream) for my acne in December 2011. I used all three until August 2012 because my skin had cleared up so I thought I didn't need medication anymore.
Then in about January/Feb 2013 my acne started to come back and it was worse than before. I went to the doctor in May 2013 and he prescribed me only a month of minocycline and 5 months of clindamycin and tretinoin (but both last much longer than 5 months). I stopped using clindamycin and tretinoin for a week in June when I went on a cruise. However, I look at pictures on the cruise and my skin was almost perfect. I went back to tretinoin and clindamycin as soon as I got home from the cruise.
It is now October and my skin has gotten worse from the cruise. It is not as bad as it was in May, but I am still getting a few really big pimples. Why is it not working? Is it because I stopped for a week? Does it make a difference if I skip tretinoin 2 nights in a row? Because sometimes I forget/fall asleep but I didn't think it would make that much of a difference.
I know that it takes 1-4 months for tretinoin to work but my skin cleared up within the first month of use so why is my acne getting worse? I am using .025. I know you're supposed to break out and peel but to be honest this didn't really happen for me. I only really peeled around my t-zone.


Also, I am using "Purity" by philosophy face wash.

Share this post

Link to post
Share on other sites

Posted · Report post

The longer you use antibiotics like minocycline and clindamycin, the less effective they will become. This is because bacterial resistance will develop.


It is a big deal if you are consistently missing retinoid applications. Make sure it is being applied every night. I find I can miss one night every so often but any more than that and things become problematic. 


0.025% tretinoin cream (Retin-A Micro?) is pretty mild. This is why you did not experience much irritation when first trying it. I would switch to gel (you will get better absorption) and move up to 0.04% at the very least. If you don't get improvement within a month immediately move up to a 0.1% concentration, and perhaps also switch to tazarotene.


A lot of the time variations in the state of your skin are due to variations in your diet. Make sure your monitor your intake of animal milk products and high-glycemic load foods and see if there is any correlation between such intake and the state of your skin.

1 person likes this

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now